I have been on Synthroid and Thyroid (Armour) for hypothyroidism for two years. I have very weak, thin, finger nails that break or split horizontally and/or vertically, moons only on my thumb and 1st fingers, multiple thin ridges going up and down on my nail beds & a few fingernails that are flat or bend under.
I also have mitral valve prolapse with regurgitation - grade 3. Are my fingernails indicative of either my thyroid or heart problem?
Nail changes may be thyroid -- it takes months for them to improve even with normal thyroid levels -- which I hope has been achieved on Synthroid/Armour.
Nailbed problems may also be other chronic disease -- in the case of heart valve problems there is something called "splinter hemorrhage" which is dark spots in the nailbed from endocarditis (infection of the valve) -- usually these patients are quite sick and have a fever.
Consider, in addition to a multivitamin, a vitamin formulation specifically for hair/nails/skin.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.